Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Miami, FL

July 6, 2001Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 6, 2001, 6:56 PM EDT for Collier County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 6, 2001, 6:56 PM EDT (22:56 UTC)
Expired
Jul 6, 2001, 7:30 PM EDT
In force
34 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Collier County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1939 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 062256
SVRMIA

FLC021-070000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT FRI JUL 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA

* UNTIL 730 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES
  NORTH OF SOUTH BLOCKS GOLDEN GATE...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH BLOCKS GOLDEN GATE BY 730 PM EDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEDMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 2614 8139 2627 8153 2612 8168 2601 8159

.END

BRABANDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 6, 3:15 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT FRI JUL 6 2001

SHOWERS HAVE INCREASED OVER THE ATLANTIC COASTAL WATERS DURING THE
AFTERNOON...PROBABLY RELATED TO THE WEAK CYCLONIC LOW LEVEL FEATURE
DISCUSSED YESTERDAY THAT HAS MOVED TO NEAR THE NORTHWEST BAHAMAS.
AVN MODEL DEPICTS THIS INCREASED MEAN RELATIVE HUMIDITY BEST AND
SLIDES IT OVER EXTREME SOUTH FLORIDA TONIGHT AND EARLY SATURDAY.
HAVE THUS RAISED POPS IN OVERNIGHT AND SATURDAY FORECASTS ALONG THE
SOUTHEAST COAST.

EAST COAST SEA BREEZE IS ACTIVE THIS AFTERNOON WITH SCATTERED
THUNDERSTORMS ALONG IT...ABOUT 20 MILES INLAND. THE SEA BREEZE IS
CREEPING WESTWARD AROUND 5 MPH AND THROWING OUT
BOUNDARIES...PRIMARILY TO TOWARD THE SOUTH. THE MOST LIKELY LOCATION
FOR THESE INTERSECTING BOUNDARIES IS OVER INTERIOR SECTIONS BUT SOME
MAY AFFECT DEEP SOUTH MIAMI-DADE THIS EVENING.  WITH SLOW MOVEMENT
OF EAST COAST SEA BREEZE...THUNDERSTORMS MAY LAST WELL INTO THE
EVENING ALONG THE WEST COAST.

WEAK SURFACE RIDGE NEAR LAKE OKEECHOBEE WEAKENS FURTHER ON SUNDAY
AND SUNDAY NIGHT...LEAVING THE DOOR OPEN FOR A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS ALONG THE SOUTHEAST COAST. POPS AND TEMPS
WILL BE NEAR CLIMO TONIGHT THROUGH SUNDAY NIGHT.

EXTENDED...
THE AVN IS FORECASTING A SURFACE LOW TO DEVELOP OFFSHORE GEORGIA ON
MONDAY...IN RESPONSE TO DIGGING MID/UPPER LEVEL TROUGH...WITH THE
LOW RETROGRADING SOUTHWESTWARD ACROSS NORTH FLORIDA AND INTO THE
NORTHEAST GULF OF MEXICO TUESDAY THROUGH FRIDAY. THE FLOW BECOMES
SOUTHWESTERLY AT 10 TO 15 KNOTS ACROSS SOUTH FLORIDA FOR MUCH OF
NEXT WEEK. A BAND OF IMPRESSIVE DEEP LAYER MOISTURE MOVES SOUTH
ACROSS FLORIDA AND TAKES UP RESIDENCE IN THE VICINITY OF SOUTH
FLORIDA.  THIS WILL MEAN AFTERNOON AND EVENING THUNDERSTORMS LIKELY
MOST OF NEXT WEEK...ESPECIALLY ALONG THE GOLD COAST.

MARINE...
WINDS MOSTLY LIGHT EASTERLY THEN BECOMING RSOUTHWEST 10-15 KNOTS
MONDAY THROUGH WEDNESDAY.

MIA BB 078/089 077/090 075 3313
PBI BT 075/091 074/092 073 3425=

.MIA...NONE.
LUSHINE

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.